Prostap and insomnia?

Hi wondering if anyone can advise how long for the insomnia effects to wear off after Prostap injection?

I had mine 4 weeks ago and hardly sleep for a few hours at night and then wide awake. The tiredness is really getting me down.

Also still have ringing in my ears which also keeps me awake and sore bones and night sweats really bad.

The effects of this drug to me are horrendous and wish I had never taken it. Was for IVF however am now having to give up. Feeling really low.

Any feedback on length of time for these effects to wear off would be appreciated. Thanks

9 Replies

  • Hi Fluffie1. So sorry to hear that you seem be to suffering just about all the side effects possible from your Prostap injection. Unfortunately, as this is a slow release injection designed to work over a period of 1 or 3 months, I’m afraid that most of the side effects will probably stay with you for the duration. Not what you want to hear, but the side effects are very similar to menopausal symptoms. If you have been given it for endometriosis, it should settle it down nicely. If it is for down regulation, then hopefully when you start your stimulation drug you will feel much better. Hope all goes well for you for the rest of the cycle. Diane

  • Hi Diane,

    Thanks for your response.

    It is for down regulation. I've been too unwell with it to continue my IVF treatment unfortunately. So am just hoping it wears of naturally soon. Bit concerned that some of the effects like creaking bones don't seem to be improving? The doctors said it would wear off after a month which has now passed however the effects are still there including the brain fog and night sweats. If I'd realised all this before I got it I would never have proceeded.

  • Hi fluffie1. Thanks for clarifying that for me. You really have had - and still are suffering from the side effects badly.. I think that why your consultant prescribed it, would have probably been to shrink the bit of endmetriosis you had at the same time. Now you have had such bad reactions, I feel that if you try another cycle, they will probably suggest you have a short protocol, so that you don't have to down regulate much. Prostap unfortunately cannot be stopped instantly, and has to work its way out. however, rest assured that you will start to feel better soon, and get back to the old you. Unfortunately, the drug acts on the pituitary gland in the brain, so this is why it has affected you in the way it has. Hope you are soon better. Diane

  • Thanks for the reassurance Diane. It is a miserable drug and has left me feeling very low. The doctor said that if I wanted to do treatment again that it would have to be the Prostap again and on a long protocol again which I'm unable to do due to the side don't think I have any options left. I never tried the Chlomid so perhaps could give that a go?

  • Hi fluffie1. Well, not too sure what to say about your consultant’s decision to use Prostap again. I assume that he/she discussed why?? I’ve never known the drug to cause any permanent problems, and I have been in this profession for many years. However, as you have experienced, it can in some cases, cause horrific side effects. I wondered if you were to discuss the possibility of using Buserelin instead, because of being so poorly?? As regards to using Clomid, it is usually given to women who are not ovulating, or not ovulating regularly. Sometimes used with frozen embryo transfers too and intra uterine insemination. Obviously, apart from FET you would need to have patent Fallopian tubes, and your husband/partner would need to have a normal semen analysis. I do have a list of questions you might like to look through before speaking to your clinic/consultant again. It is too long to add here, but if you email me in confidence I will send them to you. Diane

  • Hi

    I'm currently in down regulation and also on 3 month prostap got just over 2 weeks left and then injections start I can't wait I've had similar symptoms to you insomnia was my main symptom for the first 6 or 7 weeks however this as subsided I'm suffering now with the hot sweats more than anything, I m also really tired and one thing that as upset me more than anything is my appetite as been taken I'm not half as Hungary as I used to be this worries me as I am just on the right border line for ivf I hope I dont keep loosing weight, I have enjoyed missing periods and I haven't been half as moody but Il be glad to get it over with my knee as been cracking alot and my back hurts I'm just thinking its all for a good reason I hope your ok and I hope your symptoms calm down, very sorry you can not continue with your treatment sending hugs to you xxxx

  • Hi Abbie,

    Thanks for your reply. Sounds like you've experienced similar side effects to me. How come you've had to take it for 3 months? Was it one jab or three separate ones?

    I felt that about my appetite too, just couldn't face food and yet I feel as if I look like I've put on weight? how can that be when I've hardly been eating??

    The night flashes are horrid. I've been waking up soaking.

    I'm worried as I've heard that sometimes the symptoms are irreversible and can stay with you permanently and am hoping please no?

    I'm all for having a child bit not at any price and can't risk my health so much like this. My knees and bones are sore and cracking and feel ancient!! Just wish there was another way I could try as I can't take Prostap again that is for sure as has made me too sick?! Xx

  • Hope your okay, I've had an injection that lasts for 3 months so I have have 1 injection that lasts 3 months so no going back for me once it's in its in 😑 I've had prostap before so I'm quite familiar with the symptoms I had it in 2012 when I had surgery to remove endo, what kind of endo do you have, where do u have endo, your right the side effects are horrible I wouldn't wish it on anyone I've been so down since I've been on it, they do say Ivf is a higher success rate for people with endo when put on prostap first that's why I'm trying to ride it out because I'm hoping it will all be for a good cause, the endo pains I get are terrible so it's sort of a break as well even though the side effects are horrible, I think it's starting to come out of my system slightly now as my old before period symptoms are coming back spots back ache etc, in regards to the side effects staying with you please don't worry they do go away not straight away but they will once your ovaries switch back on and your hormones are back working you won't get these side effects I was worried last time that my overies wouldn't work again and I'd be stuck in menopause but don't worry you will be fine, so what's the next step for u now I'm starting injections in a few weeks feeling nervous xxxx

  • Hi Abbie sorry I didn't get back to you until now. Just wondered how all your treatment went? I have still been poorly and got this dreadful ringing in my ear which I'm scared will be permanent? Would be good to get your advice on the Prostap drug and your experiences offline if you have an email that I could reach you on? thanks very much :)

You may also like...